Translator Disclaimer
1 October 2008 Taxonomy, Morphology, and Geographic Distribution of Juncus Longii (Juncaceae)
Author Affiliations +
Abstract

Authors have debated the taxonomic status of Juncus longii almost since its description in 1937. Some authors treat the J. marginatus complex, to which J. longii belongs, as comprised of three species (J. biflorus, J. longii and, J. marginatus), whereas other authors recognize only one species (J. marginatus). Univariate and multivariate statistical analyses of measurements of twelve morphological characters suggest that Juncus longii is a species distinct from J. marginatus and J. biflorus. Ecological differences are also apparent. Juncus longii is restricted to early successional seepages with exposed soils. Juncus marginatus and J. biflorus, however, are found in less specialized habitats. Syntopic occurrences of J. longii with J. marginatus and J. longii with J. biflorus suggest the morphological differences used to identify these species are not a reflection of environmental conditions. Juncus longii is endemic to the southeastern United States, whereas J. biflorus and J. marginatus are more broadly distributed across eastern North America, Central America and central South America.

Wesley M. Knapp and Robert F. C. Naczi "Taxonomy, Morphology, and Geographic Distribution of Juncus Longii (Juncaceae)," Systematic Botany 33(4), 685-694, (1 October 2008). https://doi.org/10.1600/036364408786500145
Published: 1 October 2008
JOURNAL ARTICLE
10 PAGES


SHARE
ARTICLE IMPACT
RIGHTS & PERMISSIONS
Get copyright permission
Back to Top